MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NOGA-STAR¿ CARDIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC NOGA-STAR¿ CARDIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number 120708S
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 09/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a premature ventricular contraction (pvc) / ischemic ventricular tachycardia (isvt) ablation procedure with a noga-star¿ cardiology catheter and suffered cardiac tamponade (ct) requiring pericardiocentesis.It was reported that during a pvc/ventricular tachycardia ischemic case, a pericardial effusion was noticed.The pericardial effusion was discovered by intracardiac echocardiography (ice).It was confirmed by ice with the soundstar eco catheter.The medical intervention provided was a pericardiocentesis (in progress at the time of the call) and it was unknown how much fluid was removed.The patient went back to the recovery unit.They brought him back later to perform another pericardiocentesis because the effusion re-accumulated.There were no details about patient requiring extended hospitalization.It was reported that the patient went to the intensive care unit (icu).The patient was reported to be in stable condition.It was unknown what caused the pericardial effusion.It was reported that the ablation catheter never entered the patient¿s body.This adverse event was discovered during use of biosense webster products.The physician did not provide a causality opinion for the cause of this adverse event.No transseptal puncture was performed.Prior to noting the ct, ablation was not performed.There was no evidence of a steam pop.
 
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The device evaluation was completed on 19-nov-2021.It was reported that a patient underwent a premature ventricular contraction (pvc) / ischemic ventricular tachycardia (isvt) ablation procedure with a noga-star¿ cardiology catheter and suffered cardiac tamponade (ct) requiring pericardiocentesis.It was reported that during a pvc/ventricular tachycardia ischemic case, a pericardial effusion was noticed.The pericardial effusion was discovered by intracardiac echocardiography (ice).It was confirmed by ice with the soundstar eco catheter.The medical intervention provided was a pericardiocentesis (in progress at the time of the call) and it was unknown how much fluid was removed.The patient went back to the recovery unit.They brought him back later to perform another pericardiocentesis because the effusion re-accumulated.There were no details about patient requiring extended hospitalization.It was reported that the patient went to the intensive care unit (icu).The patient was reported to be in stable condition.It was unknown what caused the pericardial effusion.It was reported that the ablation catheter never entered the patient¿s body.Device evaluation details: the product was returned to biosense webster inc.(bwi) for evaluation.Bwi conducted a visual inspection and an evaluation of all features of the catheter.Visual analysis of the returned product revealed that no damage or anomalies were observed on the noga-star¿ cardiology catheter.Per the event, several tests were performed.The magnetic feature was tested, and no issues were observed.In addition, the product was deflecting correctly.No malfunctions were observed during the product analysis.A manufacturing record evaluation was performed for the finished device 30418871m number, and no internal action related to the complaint was found during the review.As part of bwi¿s quality process, all catheters are manufactured, inspected, and released to approved specifications.No malfunction was observed during the product analysis.The instruction for use states that careful catheter manipulation must be performed to avoid cardiac damage, perforation or tamponade.The root cause of the adverse event remains unknown.There may have been other circumstances or issues that occurred during the use of the catheter that could not be replicated during the analysis.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NOGA-STAR¿ CARDIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (IRWINDALE)
15715 arrow highway
irwindale CA 91706
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key12637972
Report Number2029046-2021-01764
Device Sequence Number11675259
Product Code DRF
UDI-Device Identifier10846835002058
UDI-Public10846835002058
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K954390
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/04/2023
Device Model Number120708S
Device Catalogue Number120708S
Device Lot Number30418871M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2021
Supplement Date Received by Manufacturer10/26/2021
11/19/2021
Initial Report FDA Received Date10/15/2021
Supplement Report FDA Received Date11/02/2021
12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SOUNDSTAR ECO GE 10F CATHETER; UNK_SMART TOUCH BIDIRECTIONAL SF
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown